Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The class of compact* spaces is productive and closed hereditary

Author: W. Govaerts
Journal: Proc. Amer. Math. Soc. 66 (1977), 167-168
MSC: Primary 54D30
MathSciNet review: 0461432
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: W. W. Comfort defined compact$ ^ \ast $ spaces as completely regular Hausdorff spaces X such that each maximal ideal in the ring $ {C^ \ast }(X,{\mathbf{R}})$ of bounded continuous real-valued functions on X is fixed. He showed that, independently of the axiom of choice, the class of compact$ ^ \ast $ spaces is productive and closed hereditary. We give a short new proof of this.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30

Retrieve articles in all journals with MSC: 54D30

Additional Information

PII: S 0002-9939(1977)0461432-6
Keywords: Compact$ ^ \ast $ spaces, E-compactness, ring of continuous functions, representation of homomorphisms
Article copyright: © Copyright 1977 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia